Alert archive / Nebraska / Heat Advisories in 2021
Heat Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this heat advisory at Jul 3, 2021, 2:34 PM CDT for 5 counties in Nebraska. It took effect at Jul 4, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2021, 2:34 PM CDT (19:34 UTC)
- In effect from
- Jul 4, 2021, 12:00 PM CDT
- Expired
- Jul 4, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532 WWUS73 KLBF 031934 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 234 PM CDT Sat Jul 3 2021 NEZ006>010-040345- /O.NEW.KLBF.HT.Y.0004.210704T1700Z-210705T0100Z/ Keya Paha-Boyd-Brown-Rock-Holt- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, and Atkinson 234 PM CDT Sat Jul 3 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... * WHAT...Heat index values around 100 degrees expected along and north of Highway 20. * WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties. * WHEN...From noon to 8 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
734 WWUS73 KLBF 040809 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 309 AM CDT Sun Jul 4 2021 NEZ006>010-050100- /O.CON.KLBF.HT.Y.0004.210704T1700Z-210705T0100Z/ Keya Paha-Boyd-Brown-Rock-Holt- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, and Atkinson 309 AM CDT Sun Jul 4 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values around 100 degrees expected along and north of Highway 20. * WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties. * WHEN...From noon to 8 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
529 WWUS73 KLBF 041929 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 229 PM CDT Sun Jul 4 2021 NEZ006>010-050100- /O.CON.KLBF.HT.Y.0004.000000T0000Z-210705T0100Z/ Keya Paha-Boyd-Brown-Rock-Holt- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, and Atkinson 229 PM CDT Sun Jul 4 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values around 100 degrees expected along and north of Highway 20. * WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jul 3, 12:39 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 3, 12:39 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1239 PM CDT Sat Jul 3 2021 .SHORT TERM...(Today through Sunday) Issued at 340 AM CDT Sat Jul 3 2021 An upper level disturbance moving through WY this morning is the basis for chance POPS late this afternoon and this evening affecting areas along and west of highway 83. A weak frontal boundary draped north and south across the Panhandle will act as a focus and the RAP and NAM suggest 2000-3000 J/KG CAPE with precipitable water around 1.35 inches. The models suggest deep layered shear of 40 to 50 kts calculated from the boundary layer to 300mb. The thinking is that only the strongest updrafts will tap into the strong 300mb jet and present severe weather potential; winds at 500mb are just 15 kts. This thinking is backed by the HRRR which shows two clusters of storms with tops around 45kft forming this evening across wrn Nebraska. The basic POP forecast leans on the short term model blend which is backed by the HREF and NAMnest. All of this storm activity should dissipate between 03z-06z. Isolated POPs are in place Sunday afternoon associated with instability and a weak frontal boundary across the Sandhills and ncntl Nebraska. Winds aloft are very weak, 15 to 25 kts at h500 mb and h300 mb, and the forcing aloft appears very weak, perhaps just a weak wave moving south in the northwest flow aloft. The temperature forecast today and Sunday leans on the bias corrected short term model blend which is warmer than the guidance blend but cooler than the RAP and HRRR by a couple of degrees. Given the expected increase in temperatures and moisture Sunday, later forecasts may include a Heat Advisory across parts of ncntl Nebraska. .LONG TERM...(Sunday night through Friday) Issued at 340 AM CDT Sat Jul 3 2021 Another significant rain event is expected late Monday afternoon, Monday night and perhaps into Tuesday. The moisture and forcing appear stronger with precipitable water increasing to over 1.5 inches and the GFS shows a distinct upper level low forming over SD. Winds aloft a h500mb increase to around 30kts in the model also. The model blended forecast approach suggested chance to likely POPs across nrn Nebraska and this is backed by the GFS, NAM and SREF. The ECM is similar but farther north across the Dakotas. The robust increase in moisture Monday will place 65F dew points across ern portions of ncntl Nebraska and with temperatures in the 90s, heat advisory conditions may develop across parts of ncntl Nebraska. All of this heat and humidity will be displaced south and east Tuesday with the arrival of a strong Pacific cold front Monday night. The thunderstorm forecast Wednesday and beyond is silent except if isolated chances. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1235 PM CDT Sat Jul 3 2021 VFR conditions are expected outside convection through the forecast period. Breezy south winds should subside by mid- afternoon for the terminals, with less than 20 knots expected beyond then. As for convection chances...high-based thunderstorms are forecast to develop to the west and move east into the area by late afternoon into the evening. This convection will be capable of hail in addition to gusty erratic winds and heavy rain. At this time, some uncertainty remains with how far east activity gets but confidence is highest in impacts to VTN so will include in there for now. Heavy rain is likely out of this activity which should lead to the potential for brief MVFR visibilities. As for LBF, weakening convection will approach late this evening though whether actual impacts materialize remain in question so will cover with VCTS for now with updates possible later. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...NMJ
Hazardous weather outlook, Jul 3, 10:54 AM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1054 AM CDT Sat Jul 3 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-041600- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1054 AM CDT Sat Jul 3 2021 /954 AM MDT Sat Jul 3 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Scattered thunderstorms are possible late this afternoon and evening. A few of these storms may be strong to severe with the best potential for this being west of a line from Hayes Center to Bassett. The main impacts will be isolated large hail, damaging winds, and locally heavy rainfall. Thunderstorm activity is expected to diminish by late evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Heat indices across north central Nebraska Sunday will climb to around 100 degrees. Later forecasts may include a Heat Advisory for this area. Isolated to scattered thunderstorms are forecast Sunday through Wednesday with the greatest potential being Monday and Tuesday. At this time the threat for severe weather remains uncertain, however storms may contain locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:11 PM CDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Jul 3, 6:39 PM CDT | Special Weather Statement | LBF | Sheridan | 51 min |
Nearby
Heat Advisories in Nebraska, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.